Alert archive / Ohio / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 8, NWS Pittsburgh, PA

March 16, 2025Coshocton County, Muskingum County, Ohio

NWS Pittsburgh, PA issued this severe thunderstorm warning at Mar 16, 2025, 11:22 AM EDT for Coshocton County, Muskingum County, Ohio. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 16, 2025, 11:22 AM EDT (15:22 UTC)
Expired
Mar 16, 2025, 12:00 PM EDT
In force
38 min
Issued by
NWS Pittsburgh, PA
Area
Storm-based polygon
Hail
0.0 in
Wind
60.0 mph

Counties Coshocton County, OH, Muskingum County, OH

The radar

The Cleveland radar (KCLE), 142 km from the middle of the area, began a volume at 15:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 16, 10:31 AM EDTTornado WatchSPC5 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 3.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2025-03-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2025-03-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 590 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
941 m above ground
0-6 km bulk shear
50 kt
0-1 km storm-relative helicity
590 m²/s²
0-3 km storm-relative helicity
790 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 16, 11:03 AM EDT, 19 minutes earlier.

Area forecast discussion, Mar 16, 11:03 AM EDT, 19 minutes before
Area Forecast Discussion
National Weather Service Pittsburgh PA
1103 AM EDT Sun Mar 16 2025

.SYNOPSIS...
Showers and thunderstorms are expected today as a strong cold
front crosses the region. Some storms could be severe. A few
snow showers are possible early Monday before high pressure
returns dry and warmer weather to the region through mid week.

&&

.NEAR TERM /THROUGH TONIGHT/...
KEY MESSAGES:

- Strong cold front crosses today
- Showers and thunderstorms expected
- Severe storms possible, with damaging wind and isolated
  tornadoes
- Gusty wind outside of thunderstorms
-------------------------------------------------------------------

A cold front currently crossing through central Ohio will cross
the region, with convection developing ahead of the front late
this morning and into the afternoon. Strong speed and
directional shear with a low level jet max of 50-70kt at 850mb
is progged, as well as CAPE values between 500 and 750j/kg.
Latest CAMs hint towards storms in a line or broken line, and
given the current synoptic situation and several hours of
plentiful solar insolation to bolster sfc instability, the
threat of damaging wind and possible QLCS tornadoes has
increased. After coordination with SPC, a Tornado Watch has
been issued, and is valid until 4PM this afternoon.

Wind gusts to 40mph are also possible outside of any storms
with mixing and a tight surface pressure gradient during the
day.

The low's surface cold front is progged to cross the region by
mid to late afternoon. Additional showers and storms are likely
with the front, though instability and shear is progged to be
less than with the earlier activity.
&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
KEY MESSAGES:

- Rain changes to snow before ending Monday
- Dry and warmer Tuesday
-------------------------------------------------------------------

Rain is expected to change to snow overnight into early Monday
in cold advection after FROPA, and as the upper trough axis
crosses the region. No accumulation is expected for most of the
area, though an inch or less is possible across the higher
terrain areas. Wind should also diminish tonight as the surface
pressure gradient begins to lessen.

Dry weather and a clearing trend is then expected Monday
afternoon through Tuesday night as high pressure builds across
the region. After a brief cool down on Monday, temperatures
should return to 10 to 15 degrees above average by Tuesday.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
KEY MESSAGES:

- Dry Wednesday
- Rain chances return Wednesday night through Thursday night
- Warm Thursday, then cooler through the weekend
-------------------------------------------------------------------

Model ensembles indicate an amplified pattern to start mid week.
Ridging, ahead of a central CONUS trough, will maintain dry
weather on Wednesday. This trough, and its associated surface
low, will advance eastward Wednesday night through Thursday,
crossing the region region Thursday night. Increasing rain
chances are expected with its approach and passage. The rain
could mix with or change to snow late Thursday and Thursday
night in cold advection behind the low.

The flow is progged to become less amplified by late week.
Weaker, fast moving disturbances are expected to be embedded in
this flow. Dry weather is expected to return Friday under high
pressure, though another fast moving trough/surface low is
progged for Saturday, returning showers to the region.

&&

.AVIATION /15Z SUNDAY THROUGH THURSDAY/...
A deep upper level low will create scattered lighter rain
showers in between two surface boundaries that will be the main
focus of impact through the afternoon. The first, currently in
eastern OH as of 12z, may develop a line of notably gusty winds
between 30-40kts but may intensify through 15z as it lifts NE
and increase lightning production. A second boundary will
develop shortly after that along a S to SW wind shift between
16z-21z, and again will pose the risk for lightning, wind gust
between 35-45kt (and locally higher), and small hail. Confidence
is fairly low on the exact timing for potential terminal impacts
given varied model guidance projections and current struggles in
capturing near-term environment.

The expectation is for a cold front to cross between 22z-04z
tonight that will see wind subside (but remain breezy) and bring
areawide MVFR with localized IFR cigs. Remnant influence of the
upper low and the onset of cold advection may regenerate iso/sct
showers that transition to snow and favor northwest PA. At this
time, accumulations are expected to be minimal given meager
moisture/temperature profiles.

Outlook...
Precipitation will taper off Monday morning while subsidence and
dry advection slowly erode area MVFR stratocu; there is high
confidence in VFR returning to sites by 18z (only 10-25%
probability of MVFR cigs lingering).

There is high confidence in VFR under the influence of high
pressure until the next low pressure system crosses the region
late Wednesday into Thursday.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
PA...None.
OH...None.
WV...Wind Advisory until 2 PM EDT this afternoon for WVZ514.

&&

SYNOPSIS...88
NEAR TERM...88
SHORT TERM...WM
LONG TERM...WM
AVIATION...Frazier
Hazardous weather outlook, Mar 16, 10:34 AM EDT, 48 minutes before
Hazardous Weather Outlook
National Weather Service Pittsburgh PA
1034 AM EDT Sun Mar 16 2025

OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>022-029-
031-073>078-WVZ001>004-012-021-509>513-171445-
Tuscarawas-Carroll-Columbiana-Coshocton-Harrison-Jefferson OH-
Muskingum-Guernsey-Belmont-Noble-Monroe-Mercer-Venango-Forest-
Lawrence-Butler-Clarion-Jefferson PA-Beaver-Allegheny-Armstrong-
Washington-Greene-Westmoreland-Higher Elevations of Westmoreland-
Fayette-Higher Elevations of Fayette-Indiana-
Higher Elevations of Indiana-Hancock-Brooke-Ohio-Marshall-Wetzel-
Marion-Monongalia-
Ridges of Eastern Monongalia and Northwestern Preston-Preston-
Eastern Preston-Western Tucker-
1034 AM EDT Sun Mar 16 2025

...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for east central Ohio, western
Pennsylvania, and northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

WVZ514-171445-
Eastern Tucker-
1034 AM EDT Sun Mar 16 2025

...WIND ADVISORY IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...
...TORNADO WATCH 53 IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

This Hazardous Weather Outlook is for northern West Virginia.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

In the hours before

Special weather statement, Mar 16, 6:36 AM EDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
636 AM EDT Sun Mar 16 2025

OHZ039-048-057-058-068-161115-
Muskingum OH-Noble OH-Tuscarawas OH-Coshocton OH-Guernsey OH-
636 AM EDT Sun Mar 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT EASTERN MUSKINGUM...
NORTHWESTERN NOBLE...SOUTHEASTERN COSHOCTON...GUERNSEY AND
SOUTHWESTERN TUSCARAWAS COUNTIES UNTIL 715 AM EDT...

At 636 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Coshocton to 14 miles southeast of
South Zanesville, or extending from near Coshocton to 16 miles
southeast of Zanesville, moving northeast at 55 mph.

HAZARD...Wind gusts up to 55 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.

Locations impacted include...
  Coshocton, Cambridge, Newcomerstown, New Concord, Byesville, West
  Lafayette, Gnadenhutten, Philo, Port Washington, Pleasant Grove,
  Pleasant City, Cumberland, Conesville, Lore City, Old Washington,
  Plainfield, Norwich, Otsego, Bridgeville and Chandlersville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

&&

LAT...LON 4016 8197 4020 8197 4043 8145 4026 8141
      3988 8148 3976 8176 3977 8193
TIME...MOT...LOC 1036Z 216DEG 45KT 4021 8189 3996 8183 3974 8188

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH

MLB
Special weather statement, Mar 16, 7:01 AM EDT, 4 hours 21 minutes before
Special Weather Statement
National Weather Service Pittsburgh PA
701 AM EDT Sun Mar 16 2025

OHZ039-040-049-058-161145-
Carroll OH-Tuscarawas OH-Harrison OH-Guernsey OH-
701 AM EDT Sun Mar 16 2025

...A LINE OF STRONG THUNDERSTORMS WILL IMPACT CENTRAL HARRISON...
CARROLL...NORTHEASTERN GUERNSEY AND TUSCARAWAS COUNTIES UNTIL 745 AM
EDT...

At 701 AM EDT, Doppler radar was tracking a line of strong
thunderstorms extending from 14 miles northwest of Strasburg to 5
miles northeast of Cambridge, or extending from 19 miles northwest
of Dover to 5 miles northeast of Cambridge, moving northeast at 60
mph.

HAZARD...Wind gusts up to 55 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.

Locations impacted include...
  New Philadelphia, Dover, Uhrichsville, Carrollton, Freeport,
  Newcomerstown, Dennison, Strasburg, Sugarcreek, Gnadenhutten,
  Antrim, Malvern, Tuscarawas, Bolivar, Baltic, Scio, Midvale,
  Mineral City, Jewett and Port Washington.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the weather situation closely and be alert for threatening
weather conditions.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

&&

LAT...LON 4063 8166 4063 8167 4065 8147 4067 8146
      4066 8144 4065 8145 4065 8124 4072 8124
      4073 8115 4046 8094 4042 8094 4042 8092
      4039 8091 4005 8148 4025 8162 4037 8162
      4037 8170 4038 8171 4044 8171 4044 8167
TIME...MOT...LOC 1101Z 212DEG 52KT 4075 8171 4028 8152 4008 8152

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...55 MPH

MLB

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 16, 11:17 AM EDTSevere Thunderstorm WarningPBZGreene, Washington43 min
Mar 16, 11:54 AM EDTSevere Thunderstorm WarningPBZWashington51 min
Mar 16, 11:56 AM EDTSevere Thunderstorm WarningPBZGreene49 min
Mar 16, 12:16 PM EDTSevere Thunderstorm WarningPBZAllegheny, Armstrong, Beaver, Butler, Greene, Washington and 1 more44 min
Mar 16, 12:26 PM EDTSevere Thunderstorm WarningPBZFayette, Greene, Washington, Westmoreland49 min
Mar 16, 12:28 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence32 min
Mar 16, 12:48 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZAllegheny, Armstrong, Butler, Clarion, Indiana, Jefferson and 1 more57 min
Mar 16, 12:51 PM EDTSevere Thunderstorm WarningPBZBeaver, Lawrence, Mercer39 min
Mar 16, 12:56 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZAllegheny, Fayette, Indiana, Westmoreland64 min
Mar 16, 1:05 PM EDTTornado WarningPBZArmstrong, Indiana25 min
Mar 16, 1:08 PM EDTTornado WarningPBZFayette, Westmoreland22 min
Mar 16, 1:13 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZBeaver, Butler, Lawrence, Mercer, Venango, Washington47 min
Mar 16, 1:19 PM EDTTornado WarningPBZIndiana, Westmoreland26 min
Mar 16, 1:21 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZArmstrong, Clarion, Forest, Indiana, Jefferson, Venango54 min
Mar 16, 1:41 PM EDTTornado WarningPBZIndiana20 min
Mar 16, 1:53 PM EDTSevere Thunderstorm WarningPBZArmstrong, Butler, Clarion, Forest, Mercer, Venango25 min
Mar 16, 6:32 PM EDTSevere Thunderstorm WarningPBZBeaver, Butler, Lawrence, Mercer43 min
Mar 16, 7:44 PM EDTSpecial Weather StatementPBZFayette31 min
Mar 16, 12:45 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZPreston, Tucker60 min
Mar 16, 1:39 PM EDTSevere Thunderstorm Warning Considerable damage threatPBZPreston, Tucker39 min
Mar 16, 6:07 PM EDTSpecial Weather StatementPBZMarshall38 min
Mar 16, 7:14 PM EDTSpecial Weather StatementPBZMarion, Monongalia31 min
Mar 16, 6:36 AM EDTSpecial Weather StatementPBZGuernsey, Muskingum39 min
Mar 16, 7:01 AM EDTSpecial Weather StatementPBZCarroll, Harrison, Tuscarawas44 min
Mar 16, 10:29 AM EDTSevere Thunderstorm WarningPBZTuscarawas31 min
Mar 16, 11:50 AM EDTSevere Thunderstorm WarningPBZCoshocton, Guernsey, Muskingum, Noble, Tuscarawas40 min
Mar 16, 12:17 PM EDTSevere Thunderstorm Warning Destructive damage threatPBZBelmont, Carroll, Columbiana, Guernsey, Harrison, Jefferson and 3 more58 min
Mar 16, 4:37 PM EDTSpecial Weather StatementPBZMuskingum38 min
Mar 16, 4:45 PM EDTSpecial Weather StatementPBZCoshocton30 min
Mar 16, 5:07 PM EDTSpecial Weather StatementPBZTuscarawas38 min
Mar 16, 5:10 PM EDTSevere Thunderstorm WarningPBZCarroll, Coshocton, Guernsey, Harrison, Muskingum, Tuscarawas50 min
Mar 16, 5:37 PM EDTSpecial Weather StatementPBZMonroe38 min
Mar 16, 5:56 PM EDTSevere Thunderstorm WarningPBZCarroll, Columbiana, Jefferson49 min

Nearby

Severe Thunderstorm Warnings in Ohio, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.